Vitamin B12 shots side effects

by Rosa
(New York)



what do you mean by immune system activation and infection in some people taking B12 injections?

I've been deficient in B12 for several years and have tried oral supplements for several years with no luck - my body doesn't seem to absorb it. (I lack intrinsic factor). So I started on B12 injections couple years ago and my energy levels really picked up!

Recently I've developed thinning/melting of my right eye cornea which am worried about.
Doctors don't know why. Auto-immune tests like RA factor and ANA etc are normal. But I've been hypo-thyroid for 20 years which is under control with 112mcg synthroid daily. Have you heard of any co-relation between B12 injections and eye infections?

I'm female and age 55 and have food/air allergies for which I've been taking Zyrtec for many years which keeps the sneezing & hives under control.

thanks
Rosa

Comments for Vitamin B12 shots side effects

Click here to add your own comments

Thinning of the Cornea?
by: Kerri Knox, RN- The Immune Queen!

Hi Rosa,

Wow, thinning and melting of the cornea sounds very scary. Yipes. I've never heard anything about that happening to anyone as a result of any types of shots and it seems unlikely that it's due to the B12 shots.

When I say that you can get infections from shots, I mean just that. A needle pierces your skin and there is always a risk of getting an infection.






And what I mean by immune system activation is that your immune system doesn't like having needles stuck into it. Even if you stick someone with a needle without injecting anything, the pain and the breach of your skin causes your stress hormone levels to increase and your immune system to somewhat go on alert to protect you from the invader that just got stuck into you.

Then add in any substances that are being injected, your immune system also sees those (at least initially) as an invader. Once it sees that it's sterile, then it generally calms down. But remember that ALL medical substances that you inject into your body have preservatives and other substances that keep the liquid sterile.

So, your immune system doesn't like any of that. Will it cause your corneas to melt? Unlikely. What would?

Well, I don't have the exact answer to that, but I might have some clues for you to look into. I don't know exactly what condition you have when you say 'corneal thinning' but if you mean a condition called Keratomalacia, then I might have some answers.

My first thought when you said that you have:

Vitamin B12 Deficiency
Hypothyroid
Food allergies

is that you have Gluten Sensitivity, and after looking into it, there is a definite connection between gluten sensitivity and Keratomalacia. It seems that Keratomalacia is found in areas with high levels of malnutrition and Vitamin A deficiency. Assuming that you aren't eating junk food all day long, then Gluten Sensitivity is one way that you could get severe nutrient deficiencies that would be enough to cause Keratomalacia.

So, read the info on Gluten Sensitivity and see if any of that rings true for you...


Kerri Knox RN Immune Health Queen

Kerri Knox, RN- The Immune System Queen
Functional Medicine Practitioner
Immune System
Side Effects

Click here to add your own comments

Return to Vitamin B12.

 

Search this Site
Custom Search

 


Vitamin D Fact Sheet
Free Vitamin D Fact Sheet by Getting
My Newsletter